Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Twin Cities, MN

May 8, 2014Dakota County, Scott County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 8, 2014, 3:23 PM CDT for Dakota County, Scott County, Minnesota. It was in force for 52 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2014, 3:23 PM CDT (20:23 UTC)
Expired
May 8, 2014, 4:15 PM CDT
In force
52 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Dakota County, MN, Scott County, MN

The radar

The Minneapolis radar (KMPX), 43 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 3:30 PM CDTTSTM WND DMG1 Nnw Lakeville, MN15 INCH DIAMETER TREE DOWN AT 175TH AND IPAVA
May 8, 3:30 PM CDTTSTM WND DMG1 Nnw Lakeville, MNLIGHT POLES DOWN
May 8, 3:45 PM CDTTSTM WND DMG1 N Eagan, MNSTREET SIGNS BLOWN OVER.
May 8, 3:45 PM CDTTSTM WND DMG3 Sw New Market, MNLARGE TREE DOWN AND TELEPHONE POLE
May 8, 3:50 PM CDTTSTM WND DMG3 Ssw Lakeville, MNTREE DOWN
May 8, 4:21 PM CDTTSTM WND DMG3 Sw Lakeville, MNDOORS BLOWN OFF LOCAL STORE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS53 KMPX 082023
SVRMPX
MNC037-139-082115-
/O.NEW.KMPX.SV.W.0016.140508T2023Z-140508T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
  SCOTT COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 415 PM CDT

* AT 322 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEW PRAGUE TO 6 MILES NORTHWEST OF NORTHFIELD TO
  NORTHFIELD...AND MOVING NORTHEAST AT 65 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  BURNSVILLE...LAKEVILLE...EAGAN...ELKO NEW MARKET...JORDAN...
  LAKEVILLE AIRPORT...FARMINGTON...RANDOLPH...MARYSTOWN...CREDIT
  RIVER...PRIOR LAKE...HAMPTON...NEW TRIER...SAVAGE...APPLE VALLEY...
  ROSEMOUNT...COATES...MIESVILLE...VERMILLION AND INVER GROVE
  HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4455 9329 4455 9368 4479 9359 4479 9330
      4492 9313 4492 9306 4488 9301 4477 9301
      4478 9289 4472 9273 4463 9274 4462 9280
      4455 9280 4454 9291 4451 9294 4455 9298
      4457 9320 4451 9328
TIME...MOT...LOC 2024Z 206DEG 57KT 4453 9348 4453 9323
          4441 9313

HAIL...<.75IN
WIND...80MPH

$$

BORGHOFF
4 follow-up statements
668 
WWUS53 KMPX 082041 RRA
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 PM CDT THU MAY 8 2014

MNC037-139-082115-
/O.CON.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
DAKOTA MN-SCOTT MN-
341 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SCOTT
AND DAKOTA COUNTIES UNTIL 415 PM CDT...

AT 340 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURNSVILLE TO 6 MILES SOUTHEAST OF EAGAN TO 9 MILES
NORTH OF CANNON FALLS...AND MOVING NORTHEAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
EAGAN...INVER GROVE HEIGHTS...SOUTH ST PAUL AIRPORT...HASTINGS...
SUNFISH LAKE...MENDOTA HEIGHTS...SOUTH ST PAUL...WEST ST PAUL AND
LILYDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4455 9298 4457 9320 4455 9349 4469 9362
      4479 9359 4479 9330 4492 9313 4492 9306
      4488 9301 4477 9301 4478 9289 4471 9273
      4463 9274 4462 9280 4456 9280 4454 9292
      4451 9294
TIME...MOT...LOC 2041Z 206DEG 57KT 4477 9331 4477 9306
          4465 9296

HAIL...<.75IN
WIND...70MPH

$$

BORGHOFF
625 
WWUS53 KMPX 082059
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT THU MAY 8 2014

MNC037-139-082115-
/O.CON.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
DAKOTA MN-SCOTT MN-
359 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCOTT AND DAKOTA COUNTIES UNTIL 415 PM CDT...

AT 354 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURNSVILLE TO LAKEVILLE TO 5 MILES SOUTHEAST OF
LAKEVILLE...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
EAGAN...HAMPTON...NEW TRIER...SOUTH ST PAUL AIRPORT...ROSEMOUNT...
COATES...VERMILLION...MENDOTA HEIGHTS...SUNFISH LAKE...MIESVILLE...
INVER GROVE HEIGHTS...LILYDALE...WEST ST PAUL...SOUTH ST PAUL AND
HASTINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4455 9298 4457 9328 4479 9340 4479 9330
      4492 9313 4492 9306 4488 9301 4477 9301
      4478 9289 4471 9273 4463 9274 4462 9280
      4456 9280 4454 9292 4451 9294
TIME...MOT...LOC 2100Z 227DEG 34KT 4481 9321 4474 9317
          4466 9309

HAIL...1.00IN
WIND...70MPH

$$
796 
WWUS53 KMPX 082108
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
408 PM CDT THU MAY 8 2014

MNC139-082118-
/O.CAN.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
SCOTT MN-
408 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4465 9309 4481 9326 4492 9313 4492 9306
      4488 9301 4478 9302 4476 9296 4478 9289
      4475 9285 4471 9273 4463 9274 4463 9279
      4460 9280
TIME...MOT...LOC 2108Z 227DEG 34KT 4486 9313 4479 9309
          4471 9301

$$

MNC037-082115-
/O.CON.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
DAKOTA MN-
408 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DAKOTA COUNTY UNTIL 415 PM CDT...

AT 403 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EAGAN TO 10 MILES EAST OF LAKEVILLE...AND MOVING
NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MENDOTA HEIGHTS...SUNFISH LAKE...INVER GROVE HEIGHTS...MIESVILLE...
LILYDALE...WEST ST PAUL...SOUTH ST PAUL AND HASTINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4465 9309 4481 9326 4492 9313 4492 9306
      4488 9301 4478 9302 4476 9296 4478 9289
      4475 9285 4471 9273 4463 9274 4463 9279
      4460 9280
TIME...MOT...LOC 2108Z 227DEG 34KT 4486 9313 4479 9309
          4471 9301

HAIL...1.00IN
WIND...60MPH

$$

JRB
347 
WWUS53 KMPX 082117
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 PM CDT THU MAY 8 2014

MNC037-082127-
/O.EXP.KMPX.SV.W.0016.000000T0000Z-140508T2115Z/
DAKOTA MN-
417 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAKOTA COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9PM.

LAT...LON 4465 9309 4481 9326 4492 9313 4492 9306
      4488 9301 4478 9302 4476 9296 4478 9289
      4475 9285 4471 9273 4463 9274 4463 9279
      4460 9280
TIME...MOT...LOC 2108Z 227DEG 34KT 4486 9313 4479 9309
          4471 9301

$$

JRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:55 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 8, 12:55 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1255 PM CDT THU MAY 8 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 443 AM CDT THU MAY 8 2014

VERY UNSTABLE ENVIRONMENT WITH PLENTY OF UPPER LIFT ASSOCIATED A
BROAD UPPER TROUGH WORKING ACROSS THE PLAINS IS IN PLACE THIS
MORNING. AS A RESULT...ANY SORT OF LIFT HAS RESULTED IN THE
DEVELOPMENT OF FAIRLY STRONG CONVECTION ALL NIGHT FROM THE UPPER MS
VALLEY ALL THE WAY DOWN TO CENTRAL TX. THIS ACTIVITY IS OCCURRING ON
THE FRINGE OF THE H7 THERMAL RIDGE AND ALSO WITHIN A ZONE OF STRONG
H85-H7 FGEN. FEEDING ALL OF THIS HAS BEEN A 30-50KT LLJ. WITH THE
RAP SHOWING THIS LLJ WEAKENING OVER THE NEXT FEW HOURS...GENERALLY
AGREE WITH HIRES MODELS DEPICTION OF THE ACTIVITY TO OUR SW
WEAKENING SIGNIFICANTLY AS IT PUSHES NORTHEAST THROUGH THE AREA THIS
MORNING.

THIS MORNINGS ACTIVITY WILL IMPACT POTENTIAL SEVERE WEATHER THIS
AFTERNOON IN TERMS OF IMPACTING THE DEGREE OF HEATING AND
INSTABILITY WE SEE BUILD BACK THIS AFTERNOON. THIS MANIFESTS ITSELF
IN THE FORM OF DIFFERING CONVECTIVE INITIATION TIMES SEEN WITH THE
HIRES MODELS WHICH RANGES ANYWHERE FROM 17Z TO AS LATE AS 21Z. SO
REALLY APPEARS THIS IS A QUESTION OF WHEN DO STORMS OCCUR...NOT WILL
THEY BE ABLE TO COME BACK IN THE WAKE OF MORNING CLOUDS.

MODELS HAVE FINALLY COME INTO FAIRLY GOOD AGREEMENT WITH RESPECT TO
TIMING/TRACK OF THE SFC LOW TODAY WITH AROUND A 997 MB SFC COMING UP
TO NEAR THE MARSHALL AREA AT 00Z...TRACKING TO AROUND THE BRAINERD
LAKES AREA BY 6Z. THE WARM FRONT...WHICH AT 4 AM WAS STILL ACROSS
NRN IA...BY 00Z WILL BE NEAR A RWF OVER THE THE NRN TWIN CITIES
METRO. ALONG AND SOUTH OF THIS WARM FRONT...WE WILL HAVE A VERY
FAVORABLE ENVIRONMENT FOR SUPERCELLS AND THEREFORE ALL MODES OF
SEVERE WEATHER. NEAR THE SFC LOW AND ITS ASSOCIATED FRONTS...THE NAM
SHOWS 0-3KM CAPE IN EXCESS OF 250 J/KG THAT IS COINCIDENT WITH NEAR
30 KTS OF 0-1KM SHEAR AND 0-1 KM HELICITY UP OVER 200 M2/S2. REALLY
THE BIGGEST ISSUE WE MAY HAVE IS DO WE HAVE TOO MUCH UPPER LEVEL
LIFT GIVEN ALL OF THE FORCING. COULD BE THE POTENTIAL THAT WE ARE
NOT ABLE TO FOCUS ACTIVITY AND INSTEAD END UP WITH WIDESPREAD
CONVECTIVE DEVELOPMENT THAT LACKS FOCUS WITH A LOWER SEVERE
POTENTIAL AS A RESULT. AT ANY RATE...GIVEN SHEAR AND INSTABILITY
FORECAST COINCIDENT WITH A SFC LOW AND WARM FRONT BEING DRAPED
ACROSS THE AREA DURING PEAK HEATING...CAN NOT ARGUE AT ALL WITH THE
MODERATE RISK IN THE DAY ONE CONVECTIVE OUTLOOK.

AS FOR WHAT IS EXPECTED...BASED ON HI-RES MODELS...STORMS LOOK TO
DEVELOP BETWEEN 18Z AND 20Z OUT IN SW MN...THEN RAPIDLY BUILD NORTH
AND EAST...REACHING THE I-35 CORRIDOR BETWEEN 22Z AND 00Z. TIMING
WISE...WE COULD HAVE SIGNIFICANT ISSUES AS SCHOOLS OUR LETTING OUT
WEST OF THE TWIN CITIES...WITH ACTIVITY REACHING THE METRO DURING
THE EVENING RUSH.

TONIGHT...THIS ACTIVITY QUICKLY MOVES OUT OF WRN WI BY 06Z WITH
STRONG WEST WINDS DEVELOPING BEHIND THE COLD FRONT. WILL HAVE WRAP
AROUND SHOWERS AS WELL THAT WILL BE LABELED MORE FOR THE NW MPX CWA.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 443 AM CDT THU MAY 8 2014

SHOWERS WILL DIMINISH FROM SOUTHWEST TO NORTHEAST ON FRIDAY AS THE
STORM SYSTEM THAT IS MOVING INTO THE FA TODAY FROM THE CENTRAL
PLAINS PUSHES NORTH OF THE GREAT LAKES. FRIDAY NIGHT REMAINS OUR
ONE DRY PERIOD IN THE LONGER TERM AS A RIDGE OF HIGH PRESSURE
MOVES BY.

THE BALANCE OF THE LONGER TERM (SATURDAY THROUGH WEDNESDAY) WILL
FEATURE MORE WET WEATHER AS NORTHERN AND SOUTHERN STREAM ENERGY
COME TOGETHER JUST EAST OF THE CONTINENTAL DIVIDE. THE LARGE UPPER
TROUGH THAT DEVELOPS BY LATE IN THE WEEKEND WILL SLOWLY PROGRESS
TO THE MISSISSIPPI VALLEY REGION BY THE MIDDLE OF NEXT WEEK. THE
THREAT FOR RAIN WILL SPREAD IN FROM THE SOUTHWEST ON SATURDAY
WITH A MORE WIDESPREAD RAIN SUNDAY/SUNDAY NIGHT. MONDAY REMAINS A
DAY OF INTEREST FOR CONVECTIVE POTENTIAL. AT THIS POINT...BOTH THE
GFS AND EC BRING A SURFACE LOW FROM THE SOUTHERN PLAINS TO THE
WESTERN GREAT LAKES IN THE MONDAY TO TUESDAY TIME FRAME. THIS WOULD
SUGGEST THE BEST POTENTIAL FOR STRONG TO SEVERE STORMS WOULD BE
EAST AND SOUTH OF OUR FA. BEYOND TUESDAY...IT WILL BE TURNING MUCH
COLDER WITH THE UPPER TROUGH OVERHEAD. HIGHS WILL ONLY BE IN THE
50S. LOWS WILL BE DROPPING INTO THE MIDDLE 30S WHICH WILL OPEN THE
DOOR FOR FROST POTENTIAL FROM WEDNESDAY INTO THE FOLLOWING
WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1244 PM CDT THU MAY 8 2014

THUNDERSTORMS ARE DEVELOPING RAPIDLY IN SOUTHWEST MINNESOTA AND
WILL MOVE TO THE NORTH-NORTHEAST AT 50 TO 60 MPH. ALL THE TAF
SITES WILL SEE THUNDERSTORMS OVER THE NEXT SEVERAL HOURS. THE
MINNESOTA SITES SHOULD SEE THUNDER BEFORE 6 PM AND WESTERN
WISCONSIN BETWEEN 5 PM AND 8 PM. LARGE HAIL IS THE BIGGEST THREAT
TODAY. IFR CEILINGS ARE ALREADY SCATTERED ABOUT...BUT CERTAINLY IN
THUNDERSTORMS EXPECT PERIODS OF IFR CEILINGS AND VISIBILITY.
MVFR CEILINGS ARE LIKELY TONIGHT BEHIND THE STORMS WITH SOME LIGHT
SHOWER LATE TONIGHT INTO FRIDAY MORNING.

KMSP...

STORMS ARE DEVELOPING RAPIDLY IN MINNESOTA EARLY THIS AFTERNOON.
KMSP SHOULD ACTUALLY SEE 2 ROUNDS OF THUNDERSTORMS OVER THE NEXT
SEVERAL HOURS. THE FIRST ROUND IS POSSIBLE BETWEEN 4 PM AND 5 PM
AND THE SECOND ROUND CLOSER TO 7 PM. HAIL IS THE MAIN THREAT
TODAY. THE SECOND ROUND NEAR 7 PM HAS A BETTER CHANCE OF PRODUCING
WIND. THE EVENING COMMUTE COULD BE SEVERELY IMPACTED BY THESE
THUNDERSTORMS AS THESE STORMS SHOULD BE INTENSE AND WIDESPREAD.
HIGH CONFIDENCE IN MVFR CEILINGS LINGERING INTO TOMORROW MORNING.

/OUTLOOK FOR KMSP/

FRI...MVFR AND CHC -SHRA EARLY...THEN VFR. WINDS W AT 10G20KTS.
SAT...VFR. CHC -TSRA. WINDS SSE 10KTS.
SUN...VFR. CHC -SHRA. WINDS SW TO NW 10-15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...RAH
AVIATION...CLF
Hazardous weather outlook, May 8, 12:31 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1231 PM CDT THU MAY 8 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091745-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1231 PM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS PORTIONS OF
CENTRAL AND SOUTHERN MINNESOTA LATE THIS AFTERNOON AND EARLY THIS
EVENING. SOUTH CENTRAL MINNESOTA HAS THE BEST CHANCE OF SEEING
LARGE HAIL AND TORNADOES BETWEEN 3 PM AND 6 PM.  SEVERE
THUNDERSTORMS ARE ALSO POSSIBLE ELSEWHERE ACROSS MUCH OF THE
OUTLOOK AREA THROUGH THE EVENING HOURS...INCLUDING EASTERN
MINNESOTA AND WESTERN WISCONSIN WHERE THERE IS A RISK OF LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS ALONG WITH A SMALL CHANCE
FOR TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, May 8, 1:54 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
154 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             FAIRFAX                 44.53N 94.72W
05/08/2014  E0.88 INCH       RENVILLE           MN   PUBLIC

            TIME ESTIMATED. REPORTED VIA SOCIAL MEDIA.

&&

MKM
Special weather statement, May 8, 2:04 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
204 PM CDT THU MAY 8 2014

MNZ083-081930-
BLUE EARTH-
204 PM CDT THU MAY 8 2014

...THUNDERSTORMS MOVING INTO BLUE EARTH COUNTY THROUGH 230 PM
CDT...

AT 159 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 14 MILES SOUTH OF MADELIA. THIS STORM WAS MOVING NORTH
AT 45 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  VERNON CENTER.
  LAKE CRYSTAL.
  MINNEOPA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4385 9437 4424 9435 4422 9425 4421 9423
      4422 9422 4420 9421 4420 9414 4415 9405
      4417 9400 4419 9401 4419 9399 4385 9420
TIME...MOT...LOC 1904Z 198DEG 40KT 4391 9429

JRB
Special weather statement, May 8, 2:12 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
212 PM CDT THU MAY 8 2014

MNZ092-081945-
FARIBAULT-
212 PM CDT THU MAY 8 2014

...THUNDERSTORMS MOVING INTO FARIBAULT COUNTY THROUGH 245 PM CDT...

AT 208 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 17 MILES SOUTHEAST OF BLUE EARTH...OR 20 MILES WEST OF
LAKE MILLS. THIS STORM WAS MOVING NORTHEAST AT 55 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BRICELYN.
  BRUSH CREEK.
  WELLS.
  MINNESOTA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4350 9400 4385 9388 4385 9366 4385 9365
      4367 9365 4349 9378 4349 9381
TIME...MOT...LOC 1912Z 208DEG 53KT 4348 9390

JRB
Special weather statement, May 8, 2:21 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 PM CDT THU MAY 8 2014

MNZ051-059-061-081945-
ANOKA-SHERBURNE-WRIGHT-
221 PM CDT THU MAY 8 2014

...THUNDERSTORMS MOVING INTO ANOKA...SHERBURNE AND WRIGHT COUNTIES
THROUGH 245 PM CDT...

AT 217 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTH OF BUFFALO. THIS STORM WAS MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SILVER CREEK.
  MONTICELLO.
  BIG LAKE.
  SAND DUNES STATE FOREST.
  ZIMMERMAN.
  PRINCETON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4542 9351 4541 9349 4515 9377 4525 9399
      4556 9375 4556 9351
TIME...MOT...LOC 1922Z 212DEG 40KT 4529 9380

JRB
Local storm report, May 8, 2:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 PM CDT THU MAY 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             3 SW MORRISTOWN         44.20N 93.49W
05/08/2014  E0.75 INCH       WASECA             MN   TRAINED SPOTTER

            DIME SIZED HAIL

1149 AM     HAIL             CRYSTAL                 45.04N 93.36W
05/08/2014  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            DIME SIZED HAIL

0135 PM     HAIL             FAIRFAX                 44.53N 94.72W
05/08/2014  E0.88 INCH       RENVILLE           MN   PUBLIC

            TIME ESTIMATED. REPORTED VIA SOCIAL MEDIA.

&&

IRIS SYSTEM
Special weather statement, May 8, 2:55 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
255 PM CDT THU MAY 8 2014

MNZ067>069-075>077-083>085-093-082045-
BLUE EARTH-CARVER-FREEBORN-LE
SUEUR-NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-
255 PM CDT THU MAY 8 2014

...THUNDERSTORMS MOVING OVER BLUE EARTH...CARVER...FREEBORN...LE
SUEUR...NICOLLET...RICE...SCOTT...SIBLEY...STEELE AND WASECA
COUNTIES THROUGH 345 PM CDT...

AT 250 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF GAYLORD TO
11 MILES EAST OF MANKATO TO 10 MILES NORTH OF ALBERT LEA. THESE
STORMS WERE MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS. SOME STREET FLOODING CAN
BE EXPECTED DUE TO THE TORRENTIAL DOWNPOURS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LAKE JEFFERSON.
  ST THOMAS.
  GREEN ISLE.
  HAMBURG.
  NORWOOD/YOUNG AMERICA.
  ST BENEDICT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9 PM CDT.

&&

LAT...LON 4417 9381 4468 9424 4472 9415 4472 9402
      4478 9402 4490 9377 4489 9367 4466 9340
      4410 9303 4352 9304 4349 9348
TIME...MOT...LOC 1954Z 210DEG 42KT 4459 9404 4425 9374
          4383 9333

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:20 PM CDTSpecial Weather StatementMPXBenton, Sherburne, Stearns55 min
May 7, 8:47 PM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Nicollet58 min
May 7, 8:58 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet62 min
May 7, 9:20 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Waseca55 min
May 7, 9:22 PM CDTSpecial Weather StatementMPXSherburne68 min
May 7, 10:14 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Waseca61 min
May 7, 10:57 PM CDTSevere Thunderstorm WarningMPXRice48 min
May 7, 11:37 PM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott38 min
May 7, 11:41 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Scott49 min
May 8, 12:32 AM CDTSpecial Weather StatementMPXHennepin, Ramsey, Washington43 min
May 8, 2:02 AM CDTSpecial Weather StatementMPXIsanti43 min
May 8, 2:10 AM CDTSpecial Weather StatementMPXMcLeod35 min
May 8, 2:23 AM CDTSpecial Weather StatementMPXKandiyohi52 min
May 8, 3:05 AM CDTSpecial Weather StatementMPXBenton40 min
May 8, 6:09 AM CDTSpecial Weather StatementMPXWatonwan36 min
May 8, 7:08 AM CDTSpecial Weather StatementMPXDakota37 min
May 8, 8:13 AM CDTSpecial Weather StatementMPXWatonwan32 min
May 8, 8:37 AM CDTSpecial Weather StatementMPXNicollet23 min
May 8, 9:44 AM CDTSpecial Weather StatementMPXMartin46 min
May 8, 10:02 AM CDTSpecial Weather StatementMPXRedwood43 min
May 8, 10:20 AM CDTSpecial Weather StatementMPXFaribault25 min
May 8, 10:48 AM CDTSpecial Weather StatementMPXWaseca42 min
May 8, 11:18 AM CDTSpecial Weather StatementMPXLac qui Parle42 min
May 8, 11:27 AM CDTSpecial Weather StatementMPXRice48 min
May 8, 11:48 AM CDTSpecial Weather StatementMPXAnoka, Hennepin42 min
May 8, 12:01 PM CDTSpecial Weather StatementMPXStevens29 min
May 8, 12:22 PM CDTSpecial Weather StatementMPXWright23 min
May 8, 1:08 PM CDTSpecial Weather StatementMPXBrown37 min
May 8, 1:11 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood34 min
May 8, 1:44 PM CDTSpecial Weather StatementMPXStevens31 min
May 8, 2:12 PM CDTSpecial Weather StatementMPXFaribault33 min
May 8, 2:21 PM CDTSpecial Weather StatementMPXSherburne24 min
May 8, 2:55 PM CDTSpecial Weather StatementMPXCarver, Freeborn, Le Sueur, Rice, Scott, Steele and 1 more50 min
May 8, 3:07 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice, Steele23 min
May 8, 3:17 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice28 min
May 8, 3:26 PM CDTSevere Thunderstorm WarningMPXGoodhue, Steele49 min
May 8, 3:58 PM CDTSevere Thunderstorm WarningMPXWashington47 min
May 8, 4:10 PM CDTSpecial Weather StatementMPXWatonwan35 min
May 8, 4:29 PM CDTTornado WarningMPXWatonwan31 min
May 8, 4:55 PM CDTTornado Warning Tornado observedMPXBlue Earth, Brown, Watonwan35 min
May 8, 5:15 PM CDTTornado Warning Tornado observedMPXBlue Earth, Nicollet45 min
May 8, 5:26 PM CDTSevere Thunderstorm WarningMPXNicollet, Sibley49 min
May 8, 5:34 PM CDTSpecial Weather StatementMPXMcLeod41 min
May 8, 6:13 PM CDTSpecial Weather StatementMPXCarver32 min
May 8, 6:14 PM CDTSpecial Weather StatementMPXCarver31 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.